Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

September 2, 2012Lancaster County, Northumberland County, Virginia

NWS Wakefield, VA issued this special weather statement at Sep 2, 2012, 1:21 PM EDT for Lancaster County, Northumberland County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 1:21 PM EDT (17:21 UTC)
Expired
Sep 2, 2012, 2:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

Counties Lancaster County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS81 KAKQ 021721
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT SUN SEP 2 2012

VAZ076>078-021815-
LANCASTER-NORTHUMBERLAND-RICHMOND-
121 PM EDT SUN SEP 2 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS THE NORTHERN NECK 
THROUGH 215 PM EDT...

AT 119 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH 
HEAVY RAIN ALONG A LINE EXTENDING FROM EMMERTON TO WICOMICO 
CHURCH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WARSAW 
TO 5 MILES SOUTHWEST OF FAIR PORT...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...REHOBOTH CHURCH...
BROWNS STORE...BROWNS STORE...BYRDTON...WICOMICO CHURCH...VILLAGE.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3783 7624 3780 7628 3781 7630 3780 7630
      3779 7627 3777 7628 3777 7630 3769 7629
      3766 7637 3790 7677 3799 7657

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 10:35 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 2, 10:35 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 AM EDT SUN SEP 2 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH INTO THE REGION THIS MORNING...
EVENTUALLY BECOMING STALLED ACROSS THE VIRGINIA NORTH CAROLINA
BORDER TONIGHT THROUGH MONDAY. THE FRONT WILL RETURN NORTH AS A
WARM FRONT LATE MONDAY AND TUESDAY. REMNANTS OF ISAAC WILL MOVE
ALONG THE BOUNDARY DURING THIS PERIOD...BRINGING INCREASED CLOUDS
AND A CHANCE OF SHOWERS OR THUNDERSTORMS THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE SOME ADJUSTMENTS TO TEMPS/POPS/WX/SKY BASED UPON CURRENT
TRENDS IN RADAR/SATELLITE...AND 14Z METARS. RAISED TEMPS SEVERAL
DEGREES SW 1/3RD OF CWA BASED UPON CURRENT OBS AND SATELLITE
IMAGERY WHICH SUGGEST CONSIDERABLY MORE SUNSHINE THAN EARLIER
THOUGHT. ALOS MADE SOME ADJUSTMENTS TO THE ORIENTATION OF POPS/WX
BASED UPON CURRENT PRECIPITATION ORIENTATION AND TRENDS OF LATEST
MODELS. NOW HAVE HIGHEST POPS ACROSS THE NW 1/2 OF CWA...AND HAVE
LOWERED POPS A BIT ACROSS THE SW 1/3RD OF CWA. MADE FEW
ADJUSTMENTS TO DELMARVA/SE VA/COASTAL NE NC ZONES AS CURRENT OBS
MATCH WELL WITH PREVIOUS FORECAST...AND TREND TOWARD E/ENE WINDS
WILL HOLD TEMPS DOWN SOME THIS AFTERNOON.

4 AM DISCUSSION...LATEST WX ANALYSIS SHOWS SLOW MOVING FRONTAL
BOUNDARY ALIGNED EAST TO WEST JUST NORTH OF THE LOCAL AREA,
ORIENTED FROM THE DELMARVA BACK INTO SOUTHERN OHIO. ALOFT, UPPER
AIR ANALYSIS AND EARLY MORNING WV SAT IMAGERY REVEALS AN UPPER
TROUGH IN BOTH THE PAC NW AND INTO ATLANTIC CANADA, WITH BROAD
UPPER RIDGING IN PLACE OVER THE PLAINS AND ALONG THE SOUTHEAST AND
GULF COAST STATES. REMNANTS OF NOW POST-TROPICAL SYSTEM ISAAC HAVE
DWINDLED TO AN OPEN WAVE OF WEAKENING LOW PRESSURE ACROSS THE
MIDDLE MISSISSIPPI RIVER VALLEY.

INCREASINGLY HUMID AIRMASS ADVECTING ACROSS THE REGION WITH PW
VALUES IN THE 1.75-2" RANGE AS PER 00Z SOUNDINGS AND REGIONAL 06Z
RUC MODEL SOUNDINGS. FRONT/SFC TROUGH WILL CONTINUE TO DRIFT
SLOWLY SOUTH ACROSS THE AREA TODAY. FORCING WITH THE THE FRONT AND
SOME WEAK SHORTWAVES/UPPER DISTURBANCES EJECTED FROM THE SYSTEM TO
THE WEST WILL LIKELY SERVE TO DEVELOP ADDITIONAL SCT SHRAS TODAY
INTO TONIGHT. TIMING OF THIS ACTIVITY REMAINS DIFFICULT WITH
SEVERAL WEAK DISTURBANCES PROGGED TO PIVOT ACROSS. NAM HAS DONE A
DECENT JOB IN ORIENTATION AND TIMING THUS FAR AND HAVE LEANED
TOWARDS A BLEND OF NAM/SREF TIMING FOR NOW. NOT EXPECTING A WASHOUT
TO THE DAY BY ANY MEANS, BUT HAVE ORIENTED LIKELY POP THIS AFTN ALONG
AND NORTH OF THE FRONTAL BOUNDARY ACROSS THE PIEDMONT, WITH CHC
POP (~30-40%) ACROSS SE VA/NE NC. MODEST MIDLVL LAPSE RATES AND
MLCAPE VALUES IN THE 1000-1500 J/KG RANGE WOULD ARGUE FOR
CONTINUED MENTION OF THUNDERSTORMS IN THE FORECAST, THOUGH WITH
BULK SHEAR ON THE ORDER OF 15 KT OR LESS, THEY'D BE RATHER
DISORGANIZED AND PULSE IN NATURE, WITH THE PRIMARY HAZARD LIKELY
ASSOCIATED WITH A DAMAGING WIND GUST OR TWO MIXING DOWN. HOWEVER,
AS WITH MUCH OF THE NEXT FEW DAYS, BRIEF HEAVY RAIN WILL BE THE
PRIMARY CONCERN.

FOR HIGHS, GFS REMAINS WARMER...6-8 DEG F IN SPOTS...THAN NAM
BASED GUIDANCE. GIVEN FORECAST MOSTLY CLOUDY CONDITIONS, WILL
CONTINUE TO LEAN NEAR MET GUIDANCE. THIS YIELDS HIGHS TODAY INTO
THE L-M 80S INLAND TO NEAR 90 COASTAL ZONES.

ANY RESIDUAL SHOWERS WILL QUICKLY DIMINISH IN AREAL COVERAGE AFTER
SUNSET. WEAKENING FRONT DRAPED ACROSS THE VA/NC BORDER, MOIST
AIRMASS AND ADDITIONAL WEAK PERTURBATIONS MOVING ACROSS WILL KEEP
A CHANCE OF SHOWERS FOR ALL ZONES OVERNIGHT. MILD AND HUMID...WITH
EARLY MORNING LOWS AGAIN IN THE L-M 70S, UNDER A MOSTLY CLOUDY SKY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
BROAD UPPER TROF TO THE WEST...THE REMNANTS OF ISAAC WILL CONTINUE
TO GRADUALLY APPROACH FROM THE WEST MONDAY AND TUESDAY. RESULTANT
VEERING OF LOW LEVEL WINDS TO THE SOUTH WILL ALLOW FOR TRANSPORT
OF MOISTURE NORTH ACROSS THE LOCAL AREA. THIS WILL LIFT OVER THE
BOUNDARY BACK NORTH AND WITH HIGHER CHANCES AND AREAL COVERAGE OF
SHOWERS AND THUNDERSTORMS EXPECTED FOR BOTH LABOR DAY AND TUESDAY.
BEST CHANCES SHOULD BE IN THE AFTERNOON AND EVENING WITH THE BEST
HEATING, BUT AGAIN SPOTTY SHRAS WILL BE POSSIBLE THROUGH THE DAY.
MODEL CORFIDI VECTORS SHOWING THAT ANY SHRAS THAT DEVELOP WILL
LIKELY NOT MOVE VERY QUICKLY. GIVEN MOIST AIRMASS, THIS WILL
LIKELY RESULT IN AREAS OF LOCALLY HEAVY RAINFALL, AND WILL
CONTINUE TO NOTE THIS POTENTIAL IN HWO. FORECAST MAXIMA RATHER
TRICKY, WITH 1-2 CATEGORIES WORTH OF SPREAD IN SPOTS BETWEEN
MAV/MET DATA. THINKING ATTM IS THAT HEATING WILL BE LIMITED WITH
MOIST AIRMASS AND CONTINUED CLOUD COVER, SO HV LEANED JUST BELOW A
MET/MAV BLEND. THE WEAKENING UPPER LOW APPROACHES ON TUESDAY,
WITH ANOTHER ROUND OF SCT SHRAS EXPECTED. AGAIN WITH SLOW MOVING
STORMS AND MOIST AIRMASS, HEAVY RAIN IS THE PRIMARY CONCERN. HELD
HIGHS CLOSER TO THE COOLER MET TEMPERATURES GENERALLY IN THE L-M
80S. EARLY MORNING LOWS IN THE L-M 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A MID/UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC DURING THE
MIDDLE AND END OF NEXT WEEK. MEANWHILE...THE REMNANTS OF ISAAC WILL
HAVE MORPHED INTO MID-LEVEL TROUGH...WHICH WEAKENS AND BECOMES PART
OF A BROADER TROUGH CENTERED NEAR JAMES BAY. A WARM MOIST AIRMASS
WILL CONTINUE TO STREAM NORTHEAST OVER THE REGION AHEAD OF THE
MID-LEVEL TROUGH AXIS WEDNESDAY AND THURSDAY. THERE WILL BE A
POTENTIAL FOR LOCALLY HEAVY RAIN AHEAD OF THE TROUGH...BUT THE
STRONGEST FORCING REMAINS WELL NORTH OF THE REGION. AT THIS POINT
CHANCE POPS (NO HIGHER THAN 40 PERCENT) WILL BE MAINTAINED WEDNESDAY
AND THURSDAY...AND WILL BE CONCENTRATED TO THE AFTERNOON/EVENING
HOURS. AT THIS POINT THERE IS GENERAL AGREEMENT WITH A SURFACE
BOUNDARY CROSSING THE REGION DURING THE THURSDAY NIGHT TIME FRAME
WITH DRIER AIR ARRIVING FOR THE END OF THE WEEK. HIGH TEMPERATURES
ARE EXPECTED TO RANGE FROM THE MID 80S TO AROUND 90...WITH LOWS IN
THE UPPER 60S TO LOW 70S.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
ISOLATED THUNDERSTORMS ARE ONGOING NW OF KRIC BUT ARE NOT EXPECTED
TO HAVE NEGATIVE IMPACTS AT THE TAF SITE ATTM. MEANWHILE...FOG
DEVELOPMENT TOWARD DAYBREAK IS POSSIBLE AT KSBY AND KECG BUT
VISIBILITIES SHOULD BE NO LOWER THAN 4SM WITH NO CIG ISSUES
ANTICIPATED. FOR THE REST OF TODAY...EXPECT CIGS TO THICKEN AND
LOWER THROUGH THE MORNING AS REMNANT PRECIP/MOISTURE FROM ISAAC
INTERACT WITH A COLD FRONT DRAPED OVER THE VA/NC BORDER. SCATTERED
SHOWERS SHOULD DEVELOP BY LATE MORNING...BECOMING MORE FOCUSED AND
CONVECTIVE NEAR THE FRONTAL BOUNDARY BY THIS AFTERNOON.
OVERALL...THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES TODAY
THROUGH THIS EVENING. HEAVY RAINFALL WILL CAUSE VIS/CIGS TO LOWER
QUICKLY UNDER STRONGER STORM CORES BUT WILL BE TOO DIFFICULT TO TIME
UNTIL AFTER STORMS DEVELOP. WIND DIRECTIONS ARE ALSO ALL OVER THE
PLACE WITHIN MODEL RUNS AND FROM MODEL TO MODEL (THUS VRB
FORECAST)...HOWEVER WIND SPEEDS ARE FAIRLY CONSISTENT AT 5-6 KT.
THUNDERSTORMS SHOULD COME TO AN END LATE SUNDAY EVENING BUT LIGHT
SHOWERS MAY LINGER THROUGH THE OVERNIGHT HOURS...EVEN THOUGH TAF
SITES SHOW A DRY FX AFTER MIDNIGHT. FOG WILL LIKELY BECOME AN ISSUE
AFTER THE RAINS END LATE SUNDAY NIGHT DUE TO CALM WINDS WITHIN A
VERY MOIST ATMOSPHERE.

AN UNSETTLED WX PATTERN WILL CONTINUE SHOWER AND THUNDERSTORM
CHANCES THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. PERIODS OF LOWERED VIS/CIGS FROM HEAVY RAIN ARE
EXPECTED AT TIMES...AND PATCHY FOG/STRATUS COULD BE AN ISSUE DURING
THE EARLY MORNING HOURS AROUND SUNRISE.

&&

.MARINE...
VERY LITTLE CHANGE TO ONGOING MARINE FX. A COLD FRONT WILL BECOME
DRAPED ACROSS THE VA/NC BORDER TODAY AND THE INTERACTION BETWEEN
THIS BOUNDARY AND REMNANTS OF MOISTURE/PRECIP FROM ISAAC WILL LEAD
TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MODEL TRENDS
CONTINUE TO SHOW WEAKER HIGH PRESSURE OVER NOVA SCOTIA...WHICH WILL
RESULT IN SE FLOW AOB 10 KT TODAY AND TONIGHT. LOW PRESSURE SLOWLY
LIFTS NE THROUGH MID WEEK AS HIGH PRESSURE PREVAILS OFF THE
COAST...RESULTING IN PERSISTENT S-SW FLOW AOB 15KT. WAVEWATCH
CONTINUES TO BRING LONG PERIOD SWELL (ASSOCIATED WITH LESLIE) TOWARD
THE MID ATLANTIC COAST DURING MUCH OF NEXT WEEK (BEGINNING TUESDAY
NIGHT). HOWEVER...SEAS WILL CONTINUE TO BE CAPPED AT 3-4 FT. THIS
LONG PERIOD SWELL COULD RESULT IN AN INCREASED RIP CURRENT THREAT
NEXT WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAM
NEAR TERM...MAM/WRS
SHORT TERM...MAM/JAB
LONG TERM...AJZ
AVIATION...BMD
MARINE...BMD
Hazardous weather outlook, Sep 2, 6:40 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
640 AM EDT SUN SEP 2 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
640 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND THIS
EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
MONDAY AND TUESDAY ALONG A STALLED FRONTAL BOUNDARY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-031045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
640 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
EARLY NEXT WEEK ALONG A STALLED FRONTAL BOUNDARY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 12:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1257 PM EDT SUN SEP 2 2012

VAZ065-021800-
MECKLENBURG VA-
1257 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN MECKLENBURG COUNTY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF BUFFALO SPRINGS TO 15
MILES WEST OF BUFFALO SPRINGS...OR FROM 5 MILES SOUTH OF CLOVER TO 10
MILES NORTHWEST OF VIRGILINA...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...BUFFALO SPRINGS AROUND 200 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3667 7871 3669 7868 3670 7865 3671 7865
      3681 7856 3680 7832 3659 7854 3659 7872

WRS
Special weather statement, Sep 2, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT SUN SEP 2 2012

VAZ076>078-021815-
LANCASTER-NORTHUMBERLAND-RICHMOND-
121 PM EDT SUN SEP 2 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS THE NORTHERN NECK
THROUGH 215 PM EDT...

AT 119 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
HEAVY RAIN ALONG A LINE EXTENDING FROM EMMERTON TO WICOMICO
CHURCH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WARSAW
TO 5 MILES SOUTHWEST OF FAIR PORT...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...REHOBOTH CHURCH...
BROWNS STORE...BROWNS STORE...BYRDTON...WICOMICO CHURCH...VILLAGE.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3783 7624 3780 7628 3781 7630 3780 7630
      3779 7627 3777 7628 3777 7630 3769 7629
      3766 7637 3790 7677 3799 7657

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:04 AM EDTSpecial Marine WarningAKQ86 min
Sep 2, 4:46 AM EDTSpecial Weather StatementAKQHanover44 min
Sep 2, 12:57 PM EDTSpecial Weather StatementAKQMecklenburg63 min
Sep 2, 2:19 PM EDTSpecial Weather StatementAKQNorthumberland56 min
Sep 2, 2:50 PM EDTSpecial Weather StatementAKQMiddlesex55 min
Sep 2, 3:00 PM EDTSpecial Weather StatementAKQAmelia, Prince Edward60 min
Sep 2, 3:01 PM EDTSpecial Weather StatementAKQCity of Richmond59 min
Sep 2, 3:18 PM EDTSpecial Weather StatementAKQMecklenburg42 min
Sep 2, 3:22 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Dinwiddie, Lunenburg, Nottoway, Prince Edward3 hr
Sep 2, 3:23 PM EDTSpecial Weather StatementAKQGoochland52 min
Sep 2, 3:32 PM EDTSpecial Weather StatementAKQMiddlesex58 min
Sep 2, 4:03 PM EDTSpecial Weather StatementAKQCity of Newport News57 min
Sep 2, 4:07 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell53 min
Sep 2, 4:33 PM EDTSpecial Weather StatementAKQCity of Richmond57 min
Sep 2, 4:54 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Nottoway, City of Emporia66 min
Sep 2, 4:58 PM EDTAreal Flood AdvisoryAKQAmelia, Charles City, Chesterfield, Dinwiddie, Goochland, Hanover and 7 more2 hr
Sep 2, 4:58 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson62 min
Sep 2, 5:15 PM EDTAreal Flood AdvisoryAKQBrunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia105 min
Sep 2, 5:21 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth39 min
Sep 2, 5:32 PM EDTSpecial Weather StatementAKQPrince George, Surry, City of Petersburg58 min
Sep 2, 5:52 PM EDTAreal Flood AdvisoryAKQDinwiddie, Prince George, Surry, Sussex, City of Petersburg2 hr
Sep 2, 6:02 PM EDTAreal Flood AdvisoryAKQGreensville, Southampton118 min
Sep 2, 6:19 PM EDTSpecial Weather StatementAKQCity of Portsmouth56 min
Sep 2, 6:24 PM EDTSpecial Weather StatementAKQSouthampton66 min
Sep 2, 6:49 PM EDTSpecial Weather StatementAKQSurry56 min
Sep 2, 7:00 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry45 min
Sep 2, 7:07 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk113 min
Sep 2, 7:22 PM EDTSpecial Marine WarningAKQ83 min
Sep 2, 7:39 PM EDTAreal Flood AdvisoryAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 4 more111 min
Sep 2, 7:40 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Poquoson65 min
Sep 2, 7:43 PM EDTSpecial Marine WarningAKQ2 hr
Sep 2, 5:44 PM EDTSpecial Weather StatementAKQNorthampton61 min
Sep 1, 10:31 PM EDTSpecial Weather StatementAKQDorchester74 min
Sep 1, 11:19 PM EDTSpecial Weather StatementAKQDorchester41 min
Sep 1, 11:48 PM EDTSpecial Weather StatementAKQDorchester27 min
Sep 2, 12:12 AM EDTSpecial Weather StatementAKQWicomico48 min
Sep 2, 1:01 AM EDTSpecial Weather StatementAKQWorcester59 min
Sep 2, 2:51 PM EDTSpecial Weather StatementAKQDorchester54 min
Sep 2, 3:10 PM EDTSpecial Weather StatementAKQDorchester, Somerset, Wicomico50 min
Sep 2, 3:39 PM EDTAreal Flood AdvisoryAKQDorchester, Wicomico2 hr

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.